PDA

View Full Version : Uti



lizbond36
12-12-2011, 09:09 AM
I have been having UTI for the past two weeks or so. Been taken the Azo pill you buy at the store. On the 30th I went to see the doctor for my vertigo and he talked about my UTI lay off the coffee no baths ETC. Did all of that and it still here. I take those pills I be fine for a couple days then its back. I feel like a tennis ball back and forth. My pee now smell awful and very cloudy. Does any of you have UTI? I have looked up Lupus and I can't found anything on Lupus and UTI.

I have a apt with the doctors tomorrow :-(

Hugs
Liz

ritzbit
12-12-2011, 09:45 AM
I cant believe that your doctor didnt give you an antibiotic or better advice after having one for so long! Those over the counter medications are only meant to help til you get antibiotics in your system. They midly help with the symptoms but they do not get rid of the bacteria, which is why you feel better then feel worse again. I get them ALL THE TIME and have one right now. I plan to ask for daily low dose antibiotics next time I see my doctor because this is like the 6th(? maybe more than that) one I have had this year! Sometimes I have no symptoms and other times they drive me nuts. I woke up at 3 in the morning 2 nights ago in extreme discomfort and thats when I knew I had one. I hope your doctor gets you the right antibiotics to make yours go away soon!

lizbond36
12-12-2011, 10:14 AM
He was more worried about the Vertigo, I have a sore on my breast and he looked at it. And told me that lupus your in a flair it will go away. He give me Meclizine for the vertigo and promethazine I went and picked it up. The guy told me this is very uncommon to give both of this meds at the same time. He said if I were you I won't take the promethazine. I didn't and called my lupus doctor and he told me no don't take it. That pill is given to people after surgery and both of those meds can cause trouble and can even lead to coma and death.

Now I guess you know why he never give me antibiotic :-)

Hugs Liz

ritzbit
12-12-2011, 11:55 AM
I would make sure when you go back they give you something for it though. UTIs arent something to mess with either. Left untreated they can get bad just like anything else. My mom has been hospitalized for one before. If you let them go long enough I have heard the bacteria can make its way to your bladder and even your kidney and then its harder to treat.

debbie-b
12-12-2011, 01:05 PM
Ritzbit is right, my daughter ignored her UTI and ended up in the hospital with pus pockets in her kidney.
She had to get IV anti biotics. It was pretty serious.

Debbie

SleepyInSeattle
12-12-2011, 02:19 PM
UTI's should absolutely not go untreated!!! Yikes!!! (I am not a doctor, but I've probably had about 100 UTI's in my life...been to Urologists out the yin-yang, so I do have a lot of personal experience. WAAAAAY too much, in fact!)

Be careful about the antibiotics that give you. Bactrim is one that is often used for UTI's...the following is from the Lupus Foundation of America website:

"Are there any medications people with lupus should avoid?

There are no absolute contraindications to needed and appropriate medications for a person with systemic lupus. Your doctor should watch for allergic reactions to medications, and watch for any connection between flares and estrogen or oral contraceptives.

People with lupus should be especially careful if they are prescribed sulfa antibiotics. These medications (Bactrim, Gantrisin, Septra) are often prescribed for urinary tract infections and may cause an increase in sun sensitivity and occasionally lower blood counts resulting in disease flares. There are also sulfa diuretics (water pills) such as Dyazide and diabetic drugs containing sulfa such as Aldactone."

My UTI's seem to come in waves...I'll have them almost constantly for 6-10 months, then only one or two in 3 years...then a bunch of them again. Nobody seems to know why, but it probably has something to do with the Lupus stuff. Immune systems are just weird and not even the docs seem to understand them very well.

If you drink TONS of water, the symptoms will be better until you can get help. (It will also help protect your kidneys). Lots of sources say to drink cranberry juice, but the kind in the grocery stores has way too much sugar in it to be helpful, and sugar actually FEEDS the infection. I have had good luck with an OTC med called Cystex...it doesn't replace medical care at all, but that is what has goven me the most pain relief until I can get in to see the doc.

I am really sorry you are dealing with this. It can be quite painful, I know. I hope you get relief very, very soon!!!!!

lizbond36
12-13-2011, 12:13 PM
Thanks for the info, doc told me I have a bladder/ kidney infection. Doctor give me antibiotics. I go back in a couple weeks to test again. I haven't pick up the meds yet but when I do I come back on here and re-read your post. Thank you everyone.
Hugs
Liz

magistramarla
12-13-2011, 09:50 PM
Liz,
I hope that you pick up those meds quickly, and be sure to take every one of them on schedule.
I used to get frequent UTIs. I now take a daily cranberry pill, and it really helps. If I run out of them, I quickly start having symptoms.
Hugs,
Marla

lizbond36
12-14-2011, 06:57 AM
Marla I have those too and I drink pure cranberry, I forgot to come on last night lopie fog. I got the meds Smz/TMP DS 800-160 Tab don't know what the hell that is LOL. It said under that sulfamethoxazole and trimethoprim. I just hope I don't get a flair for taken these. That would suck.
Hugs
Liz

SleepyInSeattle
12-14-2011, 08:22 AM
Sulfamethoxazole is Bactrim...and contraindicated for Lupus patients...did the prescribing doctor know you have Lupus?

Definitely watch for a flare, and let you Rheum know you are taking Bactrim. I hope it helps the UTI!!!!! I took tons of Bactrim for UTIs before I knew I had Lupus...it almost always got rid of the UTI, but left me feeling HORRIBLE - fatigued, achy, and just so wiped out I could barely get out of bed. At least now I know why!!!

Watch your symptoms closely, and call the doc if you really start feeling lousy. There are other antibiotics they can use for the UTIs - ones that don't aggravate the Lupus.

But you might be lucky and not have that reaction - not everybody does! Good luck with it...

ritzbit
12-14-2011, 02:06 PM
I have taken Bactrim almost everytime I got a UTI and I have never had a bad reaction to it but as it was said people with lupus need to watch out with using them because some people have become sick taking them. Other antibiotics I have taken didnt get rid of my UTI. Also, sometimes depending on the type of bacteria they find they have to prescribe certain antibiotics. Hope you start feeling better! I know Im not =( Im not so sure I actually have a UTI though, its much more different than usual.

lizbond36
12-15-2011, 09:51 AM
Thank you everyone :-) The doctor know I have Lupus but again small town and not every doctor know what lupus will do. I watch for sign I just hope I don't have a flair. I take two a day and they are horse pills. I had notice at night my mouth, lips are so dry. You think its the meds?

Hugs
Liz

ritzbit
12-15-2011, 12:04 PM
I have Sjogrens so I already have bad problems with dry mouth and lips so I am not sure if that is a side effect. I would look on the info they gave you with it. Always a possibility with any newly added med! If it gets bad or doesn't stop after you've finished with them I would let your doctor know. Until then capstick and lots of water will be new friends! lol There are special mouth washes you can get at the store also if it starts to drive you nuts, they help a little bit. Also chew sugar free gum! Hope you feel better soon now that you have the meds in your system! :)

lizbond36
12-15-2011, 12:41 PM
Thank you very much, I will try them all LOL. Maybe eye drops too, awww the life of Lupus.

Top of it all my daughter just come down with pink eye in both eyes, my son has a cough and running nose. Can't win :-(

Hugs
Liz